MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; FOREHEAD THERMOMETER

KAZ USA, INC., A HELEN OF TROY COMPANY BRAUN; FOREHEAD THERMOMETER
Model Number BFH150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 04/12/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
A second thermometer was returned to our company by the same consumer.The second device was not related to this adverse event, and was a different model.The consumer stated that she believed that the second device was also giving false negative readings.Both devices were found to be within the 0.4°f tolerance for accuracy when tested in our lab.
 
Event or Problem Description
A consumer reported that her thermometer had allegedly given false negative readings on her step-mother.It was alleged that the device gave readings that were 2.5 - 5°f lower than what was later measured in an ambulance.The patient was admitted into a hospital and tested positive for covid-19.She passed away 2 days after being admitted into the hospital.It was alleged that the false negative readings given by the device may have caused a delay in medical treatment, but that she did not feel well for several days prior to calling an ambulance.It was stated that the patient had pre-existing medical conditions which put her at high risk, and also stated that catching the fever earlier with a working thermometer would likely not have made a difference but it would have been nice to know that she had a fever.

Brand Name
BRAUN
Common Device Name
FOREHEAD THERMOMETER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough, ma
MDR Report Key10423325
Report Number1314800-2020-00033
Device Sequence Number2942643
Product Code FLL
UDI-Device Identifier00328785000559
UDI-Public00328785000559
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K134043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberBFH150
Device Lot Number20117TAV
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2020
Initial Report FDA Received Date08/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;